Alert archive / Arkansas / Wind Advisories in 2008
Wind Advisory 10, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 2, 2008, 11:25 AM CST for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 11:25 AM CST (17:25 UTC)
- Expired
- Mar 2, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 021725 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1125 AM CST SUN MAR 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-030100- /O.NEW.KMEG.WI.Y.0010.080302T1725Z-080303T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 1125 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. AN APPROACHING AREA OF LOW PRESSURE WILL PRODUCE SOUTH TO SOUTHWEST WINDS BETWEEN 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE ACROSS THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMEG 030057 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CST SUN MAR 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-030200- /O.EXP.KMEG.WI.Y.0010.000000T0000Z-080303T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 657 PM CST SUN MAR 2 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE EVENING. HOWEVER...ANOTHER WIND ADVISORY WILL LIKELY BE NEEDED ON MONDAY FOR THE ENTIRE MIDSOUTH AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. $$ KNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 2, 11:18 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 2, 11:18 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 AM CST SUN MAR 2 2008
.DISCUSSION...16Z SURFACE ANALYSIS PLACES 1025 MB HIGH PRESSURE FROM
EASTERN TENNESSEE...THE CAROLINAS AND BACK INTO GEORGIA.
MEANWHILE...A 998 MB SURFACE LOW WAS CENTERED ACROSS THE
TEXAS/OKLAHOMA PANHANDLE WITH A DRY LINE EXTENDING THROUGH EASTERN
NEW MEXICO AND WEST OF MIDLAND TEXAS. ACROSS THE MID
SOUTH...TEMPERATURES ALREADY HAVE RISEN INTO THE 60S WITH SOME
LOCATIONS ESPECIALLY IN THE MISSISSIPPI RIVER DELTA AROUND 70. KLZK
12Z RAOB INDICATED A SUBSIDENCE INVERSION PRESENT IN THE 750-700 MB
LAYER. 850 MB TEMPERATURES AROUND 10C THIS MORNING SUGGEST HIGHS IN
THE MID 70S ARE NOT OUT OF THE QUESTION ACROSS PORTIONS OF THE FORECAST
AREA THIS AFTERNOON.
WINDS WILL BE OF CONCERN THIS AFTERNOON INTO THE EARLY EVENING
HOURS AS UPPER AIR WIND PROFILERS/KNQA VAD WIND PROFILE ALREADY
INDICATE BOUNDARY LAYER WINDS IN THE FIRST 5000 FT ALREADY
BETWEEN 35 TO 40KTS...WHICH NAM/GFS MODEL SOUNDINGS REFLECT WELL
AT AT THIS TIME AS LOW LEVEL JET APPROACHES THE MID SOUTH. AS A
RESULT...WILL BE ISSUING A WIND ADVISORY SHORTLY FOR AREAS IN WEST
TENNESSEE AND NORTHWEST MISSISSIPPI IN THE MISSISSIPPI RIVER DELTA
AND AREAS WEST OF THE MISSISSIPPI RIVER UNTIL 7 PM TONIGHT.
UPDATED GRIDS WILL BE PUBLISHED SHORTLY.
CJC
&&
.PREV DISCUSSION... /ISSUED 437 AM CST SUN MAR 2 2008/
DISCUSSION...
HIGH PRESSURE CURRENTLY CENTERED OVER THE TENNESSEE VALLEY WILL
CONTINUE TO SLIDE EAST TODAY WITH CONTINUED UPPER LEVEL RIDGING
OVER THE SOUTHEASTERN STATES. THIS WILL KEEP DRY AND WARM WEATHER
OVER THE MID SOUTH TODAY AS GUSTY SOUTH WINDS CONTINUE TO ADVECT
WARMER AND INCREASINGLY HIGHER DEWPOINT AIRMASS INTO THE REGION.
DEEP MIXING UP TO THE BASE OF THE SUBSIDENCE INVERSION BASED
AROUND 9KFT MAY HELP TO MIX DOWN STRONGER WINDS CURRENTLY JUST ABOVE
THE SURFACE STABLE LAYER. EXPECT WIND GUSTS UP TO 25 KTS POSSIBLE...ESPECIALLY
ACROSS THE HIGHER ELEVATION AREAS OF NORTHEAST ARKANSAS THIS
AFTERNOON. THINK THAT WINDS SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA...BUT THIS WILL NEED TO BE MONITORED.
A DEEPENING UPPER TROUGH OVER THE WESTERN U.S. WILL HELP TO CREATE
THE NEXT BIG WEATHER MAKER OVER THE MID SOUTH FOR THE FIRST PART
OF THE WEEK. THIS UPPER TROUGH WILL CONTINUE TO MOVE EAST INTO THE
SOUTHERN PLAINS AND AMPLIFY BY MONDAY. AS THIS OCCURS IT WILL
HELP TO INITIATE A SURFACE LOW PRESSURE SYSTEM OVER THE TEXAS
PANHANDLE BY LATER THIS AFTERNOON. THIS LOW PRESSURE SYSTEM WILL
MOVE EAST NORTHEAST TOWARDS THE MID SOUTH ON MONDAY. IN ADVANCE OF
THIS SYSTEM...STRENGTHENING SOUTHERLY WINDS WILL CONTINUE TO DRAW
DEEPER MOISTURE NORTHWARD INTO PORTIONS OF OUR AREA. DEWPOINTS ARE
CURRENTLY NEARING 60 DEGREES THIS MORNING ALONG THE LOUISIANA GULF
COAST NORTHWESTWARD INTO CENTRAL TEXAS. IT APPEARS THAT AS THE LOW
PRESSURE SYSTEM MOVES NORTHEAST AND DEEPENS LATER TONIGHT INTO
MONDAY...IT WILL HELP TO DRAW SOME OF THIS DEEPER MOISTURE INTO AT
LEAST THE SOUTHERN HALF OF THE FORECAST AREA...WITH LOW 60S
DEWPOINTS POSSIBLY REACHING AS FAR NORTH AS INTERSTATE 40 BY
MONDAY AFTERNOON. THE UPPER TROUGH WILL CONTINUE TO AMPLIFY AND
BEGIN TO CLOSE OFF AN UPPER LOW OVER THE ARKLAMISS REGION ON
MONDAY AFTERNOON. A STRONG MID LEVEL JET IN EXCESS OF 90 KTS WILL
ROUND THROUGH THE BASE OF THE UPPER TROUGH MONDAY MORNING AND
BEGIN TO OVERSPREAD THE INCREASINGLY WARM AND MOIST LOW LEVEL
AIRMASS FILTERING OVER THE SOUTHERN HALF OF THE REGION. IN
ADDITION...A LOW LEVEL JET WILL ALSO STRENGTHEN IN EXCESS OF 70
KTS OVER THE MID SOUTH BY MONDAY AFTERNOON. THIS WILL SET THE
STAGE FOR SEVERE WEATHER OVER PORTIONS OF THE MID SOUTH MONDAY
AFTERNOON INTO MONDAY EVENING. IN ADDITION...STRONG SOUTHERLY
WINDS SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS UP TO 40 MPH
WILL BE POSSIBLE ON MONDAY. A WIND ADVISORY WILL LIKELY BE NEEDED
FOR MUCH OF THE AREA DURING THIS PERIOD.
THE GREATEST SEVERE POTENTIAL APPEARS TO BE OVER THE SOUTHERN HALF
OF THE FORECAST AREA (PRIMARILY ALONG AND SOUTH OF INTERSTATE 40)
TO THE SOUTHEAST OF THE TRACK OF THE SURFACE LOW. IN THESE AREA...SBCAPES
SHOULD RANGE FROM 500-1200 J/KG...O-1 KM SRH VALUES WILL APPROACH 450
M2/S2...AND LIS WILL RANGE FROM -1C TO -3C. THE AIRMASS SHOULD
REMAIN CAPPED THROUGH MUCH OF THE DAY...UNTIL BETTER UPPER LEVEL
FORCING...WITH MID LEVEL HEIGHT FALLS ON THE ORDER OF 50
DM...HELPS TO LIFT OUT THE CAP BY LATE AFTERNOON INTO THE EVENING
HOURS. THIS SHOULD ALLOW THUNDERSTORMS TO RAPIDLY DEVELOP ALONG
AND IN ADVANCE OF AN APPROACHING COLD FRONT. CONSIDERING THE
DEGREE OF INSTABILITY AND SHEAR...STORMS COULD INITIALLY BEGIN AS
SUPERCELL STRUCTURES JUST IN ADVANCE OF A DEVELOPING SQUALL-LINE
ALONG THE FRONT. THESE STORMS SHOULD DEVELOP INITIALLY DURING THE LATE
AFTERNOON OVER NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE AND MOVE
QUICKLY EAST. IF STORMS CAN BECOME DISCRETE JUST OUT AHEAD OF THE
SQUALL-LINE...THEY WILL POSE A THREAT FOR DAMAGING WINDS...LARGE
HAIL...AND TORNADOES. AGAIN THE GREATEST POTENTIAL FOR WARM SECTOR
SUPERCELLS SHOULD REMAIN OVER THE SOUTHERN HALF OF THE MID SOUTH.
THEN AS THE SQUALL-LINE SWEEPS EAST...EXPECT A CONTINUED SEVERE
THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES. FURTHER NORTH
(AREAS NORTH OF INTERSTATE 40)...THE THREAT FOR SEVERE WEATHER
SHOULD REMAIN MUCH LOWER.
ONCE THE SURFACE LOW LIFTS OUT TO THE NORTHEAST...THE
STRENGTHENING MID LEVEL LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
ACROSS NORTHERN ARKANSAS INTO SOUTHEAST MISSOURI. A MUCH COLDER
AIRMASS WILL FILTER INTO THE MID SOUTH BEHIND THE FRONT AND WITH
CONTINUED LOW LEVEL MOISTURE AND LIFT ASSOCIATED WITH THE UPPER
LEVEL SYSTEM...EXPECT CHANCES FOR SOME LIGHT RAIN OR SNOW TO
CONTINUE OVER THE REGION LATE MONDAY NIGHT INTO TUESDAY. ANY SNOW
AMOUNTS AT THIS TIME APPEAR TO REMAIN LIGHT...WITH ONLY MINOR SNOW
ACCUMULATIONS POSSIBLE ACROSS AREAS NORTH AND WEST OF A LINE FROM
JONESBORO ARKANSAS TO HUNTINGTON TENNESSEE. FURTHER SOUTH...NO
SNOW ACCUMULATIONS ARE ANTICIPATED...EVEN THOUGH SOME LIGHT SNOW
MAY FALL. TEMPERATURES ON TUESDAY WILL REMAIN 15 TO 25 DEGREES
BELOW NORMAL.
DRY AND MILDER WEATHER WILL MOVE INTO THE AREA ON WEDNESDAY BEFORE
ANOTHER WEAK SHORTWAVE AND COLD FRONT MOVE ACROSS THE REGION. THIS
SYSTEM MAY BRING SLIGHT CHANCES FOR LIGHT RAIN OR SNOW TO THE AREA
WEDNESDAY NIGHT...BUT MOISTURE WITH THIS SYSTEM REMAINS FAIRLY
LIMITED. DRY AND COOL HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THIS SYSTEM FOR THE END OF THE WEEK AND INTO NEXT WEEKEND.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR COAHOMA-DESOTO-
QUITMAN-TATE-TUNICA-PANOLA-TALLAHATCHIE.
TN...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Mar 2, 5:03 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 503 AM CST SUN MAR 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 503 AM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POWERFUL STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS TODAY WILL MOVE NORTHEAST INTO THE MID SOUTH ON MONDAY. AN AREA OF LOW PRESSURE WILL STRENGTHEN AND MOVE NORTHEAST ACROSS ARKANSAS...WEST TENNESSEE...INTO SOUTHWEST KENTUCKY MONDAY AFTERNOON AND EVENING. ACROSS AREAS SOUTH AND EAST OF THIS LOW PRESSURE SYSTEM...INCLUDING PORTIONS OF EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY AFTERNOON AND EVENING. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER SHOULD REMAIN ALONG AND SOUTH OF INTERSTATE 40. AS THE COLD FRONT SWEEPS THROUGH THE REGION...MUCH COLDER AIR WILL FILTER SOUTHEAST INTO THE REGION. LINGERING MOISTURE AND LIFT ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE TENNESSEE VALLEY...MAY PRODUCE PERIODS OF LIGHT SNOW OVER PORTIONS OF THE AREA LATE MONDAY NIGHT AND TUESDAY. AT THIS TIME...IT APPEARS THAT ONLY MINOR SNOW ACCUMULATIONS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM JONESBORO ARKANSAS TO HUNTINGDON TENNESSEE. THIS MAY RESULT IN MINOR TRAVEL INCONVENIENCES IN AREAS WHERE LIGHT SNOW ACCUMULATIONS OCCUR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH MONDAY AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS LATE MONDAY NIGHT INTO TUESDAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE. JLH
Nearby
Wind Advisories in Arkansas, 2008Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.